Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 62, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 18, 2008, 2:40 PM CDT for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2008, 2:40 PM CDT (19:40 UTC)
- Expired
- Aug 18, 2008, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County McLennan County, TX
The radar
The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 11:35 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 18, 11:35 AM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1135 AM CDT MON AUG 18 2008 .AVIATION... MAIN AVIATION WEATHER CONCERNS FOR THE NEXT 24 HOURS WILL BE PERIODS OF RAIN AND ISOLATED THUNDERSTORMS ALONG WITH MVFR TO OCCASIONAL IFR CEILINGS AND VISIBILITIES. THE SHORT WAVE RESPONSIBLE FOR CONVECTION THIS MORNING WILL CONTINUE TO MOVE EAST THIS AFTERNOON AND SHOULD MOVE INTO EAST TEXAS BY THIS EVENING. THERE MAY BE A BRIEF RAIN FREE PERIOD AT ALL TAF SITES EARLY THIS EVENING. HOWEVER...LARGE SCALE LIFT WILL INCREASE AGAIN THROUGH THE EVENING AS THE MAIN UPPER LOW MOVES INTO THE SOUTHWEST TEXAS PANHANDLE. WILL CARRY AT LEAST LIGHT RAIN AT ALL SITES TONIGHT AND TUESDAY MORNING WITH TEMPORARY HEAVY RAIN/ISOLATED THUNDER AND IFR CEILINGS/VSBY. AN EAST TO NORTHEAST WIND WILL PREVAIL THROUGH THE TAF PERIOD AT SPEEDS LESS THAN 10 KNOTS. .79... && .UPDATE... 930 AM MAIN CHANGES THIS MORNING INCLUDED RAISING THE TEMPS A BIT AND CHANGING SOME OF THE WORDING IN ZONES. 77/TLD && .AVIATION... 12Z TAF PACKAGE MAIN CONCERNS FOR THE NEXT 24 HOURS /AND LIKELY BEYOND/ WILL BE RAIN AT THE TERMINALS AND CEILINGS. UPPER LEVEL LOW CURRENTLY SLIDING INTO THE NORTHERN TEXAS PANHANDLE WILL CONTINUE TO MOVE CLOSER TO NORTH TEXAS OVER THE NEXT 24 HOURS. THIS SYSTEM WILL AID IN A PROLONGED RAIN EVENT OVER NORTH TEXAS. FOR THE NEXT 24 HOURS...MOST OF THE PRECIPITATION IS EXPECTED TO BE IN THE FORM OF SHOWERS/RAIN...HOWEVER AN ISOLATED THUNDERSTORM IS POSSIBLE. BRIEF HEAVY DOWNPOURS WILL ALSO BE POSSIBLE THROUGH THE TAF PERIOD. EXPECT THE RAIN TO BE INTERMITTENT BUT CONTINUOUS ENOUGH TO PREVAIL THROUGH THE PERIOD. VFR CIGS ARE IN PLACE RIGHT NOW AT ALL TERMINALS...BUT MVFR CIGS AND A FEW IFR CIGS ARE BEING REPORTED WEST OF THE TERMINALS. SOME MVFR CIGS MAY MAKE THEIR WAY INTO THE AIRPORTS THIS MORNING BUT THEN THE MODELS ARE CONSISTENT IN LOWERING THE CIGS INTO MVFR AT THE METROPLEX AIRPORTS BY LATE MORNING AND AT KACT IN THE AFTERNOON. OVERNIGHT...CIGS ARE EXPECTED TO DROP INTO IFR CONDITIONS AND POTENTIALLY LIFR. CIGS ARE EXPECTED TO BOUNCE AROUND THIS AFTERNOON BUT GENERALLY REMAIN IN MVFR DUE TO THE CONTINUOUS RAINFALL. THERE IS A SLIGHT CHANCE THAT IF THE RAIN DOES NOT AFFECT THE AIRPORTS IN THE AFTERNOON THEN VFR CIGS MAY OCCUR FOR A FEW HOURS. HOWEVER...CHANCE FOR RAIN IS HIGH AND CONFIDENCE IS HIGH THAT MVFR CIGS WILL PREVAIL FOR MOST OF THE AFTERNOON. WINDS WHICH ARE CURRENTLY SOUTHEAST WILL SHIFT TO THE EAST THIS MORNING. SPEEDS WILL REMAIN AOB 10 KTS...BECOMING ALMOST LIGHT AND VARIABLE THIS AFTERNOON. 82/JLD && .PREV DISCUSSION... /ISSUED 250 AM CDT MON AUG 18 2008/ WET PERIOD EXPECTED THE FIRST HALF OF THE WORK WEEK OVER NORTH TX...ESPECIALLY THE WRN HALF OF THE REGION TODAY...THEN THE REMAINDER OF NORTH TX TONIGHT THROUGH TUES NIGHT. UPPER LOW CURRENTLY OVER THE HIGH PLAINS OF SE CO/NE NM/FAR NORTH TEXAS PANHANDLE WILL DRIFT SE RIGHT OVER OUR REGION DURING THIS TIME FRAME. NOW IT WONT BE RAINING ALL THE TIME...BUT MORE OCCASIONAL AND PERIOD AS MID LVL OCCASIONAL SHORTWAVES ROTATE THROUGH THIS FEATURE AND ACROSS THE AREA. ATMOSPHERE SHOULD REMAIN MOIST- ADIABATIC UNTIL LATER TUES...WHEN COLD POOL ALOFT SITUATES OVERHEAD ...INCREASING MID LVL LAPSE RATES SOMEWHAT. BEFORE THEN...BEST INSTABILITY SHOULD BE OVER THE SOUTH. SO WE WILL HIT ON MORE OF A LIKELY RAIN EVENT...WITH EMPHASIS ON ISOLATED OR SCATTERED EMBEDDED THUNDER FROM TIME TO TIME. MAIN CONCERN WITH THIS SYSTEM WILL BE THE PERIOD HITS OF MODERATE TO HEAVY RAINFALL...PARTICULARLY OVER THE SRN/WRN PARTS OF THE REGION. FOR NOW...WE WILL NOT ISSUE ANY FLASH FLOOD WATCHES WITH MUCH UNCERTAINTY ON THE PLACEMENT/AMOUNTS OF HEAVIER QPF. IT IS HIGHLY POSSIBLE ONE MAY BE ISSUED LATER TODAY OR TONIGHT FOR PORTIONS OF NORTH TX...JUST NOT QUITE YET. WITH SUCH A SATURATED ENVIRONMENT... SEVERE THREAT APPEARS ISOLATED/LOW ATTM. A PSEUDO...WEAK COLD FRONT WILL BEGIN SLOWLY PUSHING EWD ACROSS THE REGION BY MID WEEK/WEDNESDAY...AS UPPER LOW LIFTS N/NE AWAY FROM THE AREA WITH A GRADUAL DECREASING TREND FROM WEST-EAST OF RAIN CHANCES LATER WED INTO THURS...BEFORE MAINLY A DRY PERIOD OCCURS LATE WEEK INTO NEXT WEEKEND. WITH CLOUDS/PERIODIC RAINFALL...TEMPS WILL REMAIN BELOW NORMALS THROUGH MID WEEK...BEFORE RECOVERING BACK INTO THE 90S DURING THE LATTER EXTENDED PERIOD INTO NEXT WEEKEND. /05 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 70 83 69 85 / 70 80 80 40 40 WACO, TX 86 70 86 69 86 / 70 80 80 60 40 PARIS, TX 88 66 84 65 83 / 50 60 50 50 70 DENTON, TX 85 67 84 65 85 / 70 70 70 40 40 MCKINNEY, TX 86 66 82 66 84 / 60 70 70 40 50 DALLAS, TX 86 70 84 69 84 / 60 70 80 40 50 TERRELL, TX 88 68 84 68 83 / 50 60 70 50 60 CORSICANA, TX 88 69 85 67 85 / 60 70 80 60 50 TEMPLE, TX 86 69 84 67 85 / 70 80 80 60 40 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 77/77
Hazardous weather outlook, Aug 18, 3:50 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 AM CDT MON AUG 18 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 350 AM CDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF NORTH TEXAS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE ACROSS THE WESTERN THIRD OF NORTH TEXAS. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL MAY PRODUCE LOCALIZED FLASH FLOODING. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS ALL OF NORTH TEXAS THROUGH WEDNESDAY NIGHT. ON THURSDAY...THE CHANCE FOR THUNDERSTORMS WILL BE CONFINED TO THE EASTERN HALF OF NORTH TEXAS. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL MAY PRODUCE LOCALIZED FLASH FLOODING. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY BECOME STRONG PRODUCING GUSTY WINDS AND SMALL HAIL. THERE IS ALSO A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN AND SOUTHEASTERN PORTIONS OF NORTH TEXAS ON FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE NEEDED FOR ANY STRONG STORM THAT MAY APPROACH SEVERE LIMITS. 82/JLD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:20 AM CDT | Areal Flood Advisory | FWD | Jack, Young | 3 hr |
| Aug 18, 11:19 AM CDT | Areal Flood Advisory | FWD | Johnson, Somervell | 3 hr |
| Aug 18, 12:46 PM CDT | Areal Flood Advisory | FWD | Dallas, Parker, Tarrant | 3 hr |
| Aug 18, 1:03 PM CDT | Areal Flood Advisory | FWD | Ellis | 117 min |
| Aug 18, 3:03 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone | 3 hr |
| Aug 18, 3:23 PM CDT | Flash Flood Warning | FWD | Anderson, Freestone, Leon | 3 hr |
| Aug 18, 3:47 PM CDT | Areal Flood Advisory | FWD | Dallas, Tarrant | 118 min |
| Aug 18, 4:45 PM CDT | Flash Flood Warning | FWD | Ellis, Navarro | 2 hr |
| Aug 18, 4:50 PM CDT | Areal Flood Advisory | FWD | Coryell | 115 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.